Texas, 2009Hail and Damaging Winds in Texas, March 26, 2009
March 26, 2009 · NWS EWX · 23 events in 5 counties and zones
A stalled boundary stretched from west to east along US Highway 90 and I-10 and combined with a subtle jet streak and weak short wave trough to cause severe thunderstorms (including some supercells) across western and southern portions of South Central Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalled boundary stretched from west to east along US Highway 90 and I-10 and combined with a subtle jet streak and weak short wave trough to cause severe thunderstorms (including some supercells) across western and southern portions of South Central Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 26, 7:20 AM CST, 35 minutes earlier.
Area forecast discussion, Mar 26, 7:20 AM CST, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
820 AM CDT THU MAR 26 2009
.UPDATE...
UPDATED FORECAST TO INCREASE 1ST PERIOD POPS BY 10-20 PERCENT AND
EXPAND FURTHER WEST GIVEN ONGOING CONVECTION OVER THE RIO GRANDE
PLAINS AND 06Z NAM12 QPF.
OTHERWISE...FORECAST ON TRACK. NEW SUITE OF PRODUCTS OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 710 AM CDT THU MAR 26 2009/
AVIATION...
COOL POOLING OF AIR FROM EAST CENTRAL TX HAS HELPED ENHANCE THE
DRIZZLE AND LOW CIGS/VSBYS FOR MOST OF THE AREA. THE INVERSION
WILL REACH DRT IN THE NEXT HOUR, AND LOCALLY DENSE FOG IS POSSIBLE
AT ANY OF THE TAF SITES. MIXING SHOULD INCREASE FROM 15Z TO 16Z
TO SHUT DONW THE DRIZZLE, BUT A FEW SHOWERS COULD DEVELOP LATE
THIS MORNING ALONG AND EAST OF I-35. ISOLATED SVR STORMS WILL BE
POSSIBLE IN THE AFTERNOON MAINLY EAST OF I-35. EXPECTING THE VFR
CONDTIONS TO BE SHORTER LIVED THIS AFTERNOON/EVENING WITH MORE LOW
LEVEL MOISTURE AND LESS EVENING MESOSCALE INTERFERENCES. THUS LIFR
CONDITIONS AND DRIZZLE SHOULD BE A PREVAILING CONDITION AGAIN
TONIGHT ALONG I-35.
FIRE WEATHER...
EASTWARD SHIFTING DRYLINE THIS AFTERNOON AND STRONG MIXING COULD
RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS FOR A FEW HOURS
THIS AFTERNOON OVER VAL VERDE COUNTY. WINDS COULD BE MARGINAL...BUT
RH VALUES SHOULD DROP INTO THE SINGLE DIGITS OVER WESTERN PARTS OF
THE COUNTY. A FIRE WEATHER WATCH WAS ISSUED FOR THE PACIFIC FRONT
AND ASSOCIATED STORM SYSTEM FRIDAY. DRY CONDITIONS COULD DROP TO
BELOW THRESHOLDS BEFORE NOON, BUT WINDS ARE NOT EXPECTED TO PICK
UP UNTIL AROUND 18Z. STRONG WINDS COULD MAKE FOR ELEVATED FIRE
WEATHER CONDITIONS ACROSS MOST OF SOUTH CENTRAL TEXAS. PATCHY
LIGHT RAINS AND DRIZZLE SHOULD DRY OUT OF THE FINE FUELS AFTER
SEVERAL HOURS OF NW WINDS OF 15 TO 25 MPH. THUS CRITICAL FIRE WX
CONDITIONS MAY NEED TO BE CONSIDERED FOR FARTHER EAST IN LATER
SHIFTS.
PREV DISCUSSION... /ISSUED 434 AM CDT THU MAR 26 2009/
DISCUSSION...
FRONTAL BOUNDARY LIES ACROSS SOUTHERN PART OF CWA. EXPECT THE
BOUNDARY TO SHIFT BACK NORTHWARD TOWARD AS A WARM FRONT. THIS WILL
BRING A CHANCE FOR THUNDERSTORMS THIS AFTERNOON IN THE EASTERN
COUNTIES. THERE IS ALSO A CHANCE THAT SOME STORMS COULD BE SEVERE
AND SPC HAS OUR EASTERN REGION IN A SLIGHT RISK AREA.
FRIDAY THE COLD AIR WILL MOVE INTO THE AREA AND ENOUGH MOISTURE
WILL REMAIN TO PRODUCE ANOTHER CHANCE FOR PRECIP IN THE EAST.
STRONG WINDS WILL ACCOMPANY THE FRONTAL PASSAGE DURING THE
AFTERNOON AND EVENING. WIND ADVISORY WILL LIKELY BE NECESSARY.
ONCE THE FRONT IS THROUGH WINDS WILL CALM DOWN AND WEEKEND WILL BE
COOLER AND DRY. THE NEXT CHANCE FOR PRECIP LOOKS TO BE NEXT
TUESDAY/WEDNESDAY WITH THE NEXT FRONTAL SYSTEM.
WILL UPDATE LATER THIS MORNING WITH FIRE WEATHER DISCUSSION.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 79 63 74 44 66 / 30 10 30 10 10
AUSTIN BERGSTROM INTL AIRPORT 79 63 76 45 68 / 30 10 30 10 10
NEW BRAUNFELS MUNI AIRPORT 80 60 78 40 68 / 30 - 20 10 10
BURNET MUNI AIRPORT 79 59 68 39 64 / 20 10 20 10 -
DEL RIO INTL AIRPORT 87 59 75 45 75 / 20 - 0 10 -
GEORGETOWN MUNI AIRPORT 78 62 71 41 66 / 20 10 30 10 10
HONDO MUNI AIRPORT 84 62 81 41 70 / 30 - 10 10 10
SAN MARCOS MUNI AIRPORT 80 60 78 39 69 / 30 10 20 10 10
LA GRANGE - FAYETTE REGIONAL 78 66 81 42 65 / 50 10 30 10 -
SAN ANTONIO INTL AIRPORT 82 65 77 44 71 / 30 - 20 10 10
STINSON MUNI AIRPORT 83 65 81 44 71 / 30 - 20 10 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR
THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...DIMMIT...EDWARDS...
FRIO...KERR...KINNEY...MAVERICK...MEDINA...REAL...UVALDE...VAL
VERDE...ZAVALA.
&&
11/04/JB
Hazardous weather outlook, Mar 26, 5:00 AM CST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CDT THU MAR 26 2009
TXZ171>173-183>194-202>209-217>225-228-271100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
600 AM CDT THU MAR 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY EAST OF A
LINE FROM LEXINGTON TO SEGUIN TO JOURDANTON LINE. THE SEVERE
THREAT IS MAINLY FOR LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON
INTO EARLY THIS EVENING.
AN EASTWARD MOVING DRYLINE IS EXPECTED TO PRODUCE NEAR CRITICAL
FIRE WEATHER CONDITIONS OVER VAL VERDE COUNTY THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A FIRE WEATHER WATCH IS IN EFFECT FRIDAY FOR PORTIONS OF SOUTH
CENTRAL TEXAS GENERALLY EAST OF A KERRVILLE TO CASTROVILLE TO
JOURDANTON LINE. A PACIFIC COLD FRONT WILL BRING STRONG WINDS AND
VERY DRY CONDITIONS TO MUCH OF SOUTH CENTRAL TEXAS FRIDAY
AFTERNOON AND EVENING.
THE APPROACHING PACIFIC FRONT MAY PRODUCE WINDS REACHING WIND
ADVISORY LEVELS FRIDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Local storm report, Mar 26, 6:14 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
714 AM CDT THU MAR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 2 SSW JOLLYVILLE 30.42N 97.76W
03/25/2009 M2.00 INCH TRAVIS TX COCORAHS
HEN EGG SIZE HAIL CAUSED CAR DENTS AND DAMAGE TO ROOF
SHINGLES.
&&
EVENT NUMBER 00379
BFLocal storm report, Mar 26, 6:19 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
719 AM CDT THU MAR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 SSE JOLLYVILLE 30.43N 97.74W
03/25/2009 M2.50 INCH TRAVIS TX COCORAHS
TENNIS BALL SIZE HAIL BROKE HOUSE AND CAR
WINDOWS...DENTED CAR...AND DAMAGED ROOF SHINGLES.
&&
EVENT NUMBER 00380
BFSpecial weather statement, Mar 26, 7:20 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
820 AM CDT THU MAR 26 2009
TXZ202-203-261415-
KINNEY-UVALDE-
820 AM CDT THU MAR 26 2009
...A STRONG THUNDERSTORM WAS AFFECTING KINNEY AND UVALDE COUNTIES...
AT 818 AM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM
NEAR ANACACHO...OR 8 MILES SOUTHEAST OF SPOFFORD...MOVING NORTHEAST
AT 20 MPH.
PEOPLE IN SOUTHEASTERN KINNEY AND SOUTHWESTERN UVALDE COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...ANACACHO...DABNEY...BLEWETT AND
CLINE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
Local storm report, Mar 26, 7:39 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
839 AM CDT THU MAR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 10 NNW AUSTIN 30.40N 97.81W
03/25/2009 M3.00 INCH TRAVIS TX BROADCAST MEDIA
MILWOOD SUBDIVISION NEAR DUVAL AND PARMER LN
&&
EVENT NUMBER 00381
JPBLocal storm report, Mar 26, 7:44 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 AM CDT THU MAR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL CASTELL 30.70N 98.50W
03/25/2009 E0.25 INCH LLANO TX LAW ENFORCEMENT
0411 PM HAIL 7 NNW ENCHANTED ROCK ST 30.61N 98.88W
03/25/2009 E1.75 INCH LLANO TX PUBLIC
PUBLIC REPORTED GOLFBALL SIZE HAIL SOUTHEAST OF
CASTELL.
0435 PM HAIL CASTELL 30.70N 98.50W
03/25/2009 M1.00 INCH LLANO TX LAW ENFORCEMENT
ALSO HEAVY RAIN CAUSING SOME FLOODING ON ROADWAYS
0441 PM HAIL 5 WSW SUNRISE BEACH VIL 30.56N 98.50W
03/25/2009 M1.75 INCH LLANO TX TRAINED SPOTTER
0445 PM HAIL SUNRISE BEACH VILLAGE 30.59N 98.42W
03/25/2009 M1.75 INCH LLANO TX TRAINED SPOTTER
VINYL SIDING DAMAGE ON NEARBY HOMES FROM LARGE HAIL
0452 PM HAIL KINGSLAND 30.66N 98.45W
03/25/2009 M0.75 INCH LLANO TX TRAINED SPOTTER
0453 PM HAIL HORSESHOE BAY 30.54N 98.35W
03/25/2009 M2.00 INCH BURNET TX TRAINED SPOTTER
0455 PM HAIL 1 WSW HORSESHOE BAY 30.53N 98.37W
03/25/2009 M1.75 INCH LLANO TX COCORAHS
GOLFBALL SIZED HAIL REPORTED BY COCORAHS OBSERVER.
STRONG WINDS IN ADVANCE OF HAIL.
0457 PM HAIL GRANITE SHOALS 30.59N 98.38W
03/25/2009 M0.50 INCH BURNET TX TRAINED SPOTTER
WIND GUSTS TO 50 MPH
0458 PM HAIL 3 NE KINGSLAND 30.70N 98.42W
03/25/2009 M1.00 INCH LLANO TX TRAINED SPOTTER
0508 PM HAIL MARBLE FALLS 30.58N 98.27W
03/25/2009 E1.25 INCH BURNET TX AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED HALF DOLLAR HAIL IN
MARBLE FALLS AT THE INTERSECTION OF FM 1431 AND HIGHWAY
281.
0511 PM HAIL MARBLE FALLS 30.58N 98.27W
03/25/2009 M1.75 INCH BURNET TX LAW ENFORCEMENT
0511 PM HAIL 8 SE CASTELL 30.62N 98.40W
03/25/2009 E1.75 INCH BURNET TX PUBLIC
PUBLIC REPORTED GOLFBALL HAIL SOUTHEAST OF CASTELL.
0525 PM HAIL SPICEWOOD 30.48N 98.17W
03/25/2009 E1.50 INCH BURNET TX TRAINED SPOTTER
0530 PM HAIL 1 N LAGO VISTA 30.47N 98.00W
03/25/2009 E1.00 INCH TRAVIS TX AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED 1 INCH HAIL 1 MILE
NORTH OF THE LAGO VISTA AIRPORT.
0539 PM HAIL 3 ESE LEANDER 30.55N 97.82W
03/25/2009 M1.00 INCH WILLIAMSON TX COCORAHS
COCORAHS OBSERVER REPORTED QUARTER SIZE HAIL IN
LEANDER.
0539 PM HAIL 2 SSE CEDAR PARK 30.49N 97.82W
03/25/2009 E1.75 INCH WILLIAMSON TX TRAINED SPOTTER
SPOTTER REPORTED GOLF BALL SIZE HAIL AND WIND GUST OF
55MPH AT THE INTERSECTION OF HIGHWAY 183 AND 620.
0540 PM HAIL LEANDER 30.56N 97.86W
03/25/2009 E0.88 INCH WILLIAMSON TX TRAINED SPOTTER
SPOTTER REPORTED NICKLE SIZE HAIL IN LEANDER.
0540 PM HAIL ANDERSON MILL 30.45N 97.81W
03/25/2009 E1.00 INCH TRAVIS TX AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED HAIL NEAR ANDERSON MILL
AND HIGHWAY 183.
0540 PM HAIL CEDAR PARK 30.51N 97.83W
03/25/2009 M1.75 INCH WILLIAMSON TX TRAINED SPOTTER
0540 PM HAIL ROUND ROCK 30.52N 97.67W
03/25/2009 E2.00 INCH WILLIAMSON TX PUBLIC
0541 PM HAIL 1 SSE LEANDER 30.55N 97.85W
03/25/2009 M1.00 INCH WILLIAMSON TX COCORAHS
COCORAHS OBSERVER REPORTED QUARTER SIZE HAIL COVERING
THE GROUND SOUTHEAST OF LEANDER
0542 PM HAIL AUSTIN 30.27N 97.74W
03/25/2009 M1.75 INCH TRAVIS TX TRAINED SPOTTER
0542 PM HAIL 1 ESE CEDAR PARK 30.51N 97.82W
03/25/2009 M1.00 INCH WILLIAMSON TX COCORAHS
COCORAHS OBSERVER REPORTED 1 INCH HAIL NEAR CEDAR PARK.
0544 PM HAIL 1 SW ANDERSON MILL 30.44N 97.82W
03/25/2009 M1.75 INCH TRAVIS TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED GOLFBALL SIZE HAIL ON
BRIMFEILD COURT.
0544 PM HAIL CEDAR PARK 30.51N 97.83W
03/25/2009 M1.75 INCH WILLIAMSON TX TRAINED SPOTTER
0545 PM HAIL 5 W GEORGETOWN 30.65N 97.77W
03/25/2009 E0.75 INCH WILLIAMSON TX AMATEUR RADIO
AMATEUR RADIO REPORT RELAYED BY NWS FORT WORTH.
0545 PM HAIL 1 SE ANDERSON MILL 30.44N 97.79W
03/25/2009 E2.50 INCH TRAVIS TX TRAINED SPOTTER
SPOTTER REPORTED TENNIS BALL SIZE HAIL AT POND SPRINGS
AND ANDERSON MILL ROAD.
0545 PM HAIL 1 WSW WELLS BRANCH 30.44N 97.70W
03/25/2009 E2.00 INCH TRAVIS TX AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED 2 INCH HAIL AT WELLS
BRANCH.
0545 PM HAIL 3 SSE JOLLYVILLE 30.41N 97.73W
03/25/2009 E2.75 INCH TRAVIS TX AMATEUR RADIO
AMATEUR RADIO REPORTED BASEBALL SIZE HAIL AT WHISPERING
VALLEY DRIVE AND DUVAL ROAD.
0545 PM TSTM WND DMG 1 SW JOLLYVILLE 30.44N 97.76W
03/25/2009 TRAVIS TX EMERGENCY MNGR
AUSTIN EMERGENCY MANAGEMENT REPORTED POWERLINES DOWN AT
12000 BLOCK OF DRINGENBERG DRIVE.
0545 PM HAIL 4 S JOLLYVILLE 30.39N 97.75W
03/25/2009 E3.00 INCH TRAVIS TX BROADCAST MEDIA
TEACUP SIZE HAIL REPORTED BY MEDIA NEAR THE ARBORETUM.
0545 PM HAIL 10 NNW AUSTIN 30.40N 97.81W
03/25/2009 M2.50 INCH TRAVIS TX CO-OP OBSERVER
AUSTIN GREAT HILLS NWS COOP OBSERVER REPORTED TENNIS
BALL SIZE HAIL ON AND OFF BETWEEN 545PM AND 555PM.
SHREDDED LEAVES...DENTS IN AUTOS AND GUTTERS ON
ROOF...ALONG WITH A PATIO TABLE GLASS TOP SHATTERED.
TSTM TOTAL RAINFALL OF 0.47 WITH TSTM WIND GUSTS E30 TO
40 MPH.
0545 PM HAIL 2 SSE JOLLYVILLE 30.43N 97.74W
03/25/2009 M2.50 INCH TRAVIS TX COCORAHS
TENNIS BALL SIZE HAIL BROKE HOUSE AND CAR
WINDOWS...DENTED CAR...AND DAMAGED ROOF SHINGLES.
0545 PM HAIL 10 NNW AUSTIN 30.40N 97.81W
03/25/2009 M3.00 INCH TRAVIS TX BROADCAST MEDIA
MILWOOD SUBDIVISION NEAR DUVAL AND PARMER LN
0550 PM HAIL 1 S BRUSHY CREEK 30.49N 97.74W
03/25/2009 M1.00 INCH WILLIAMSON TX COCORAHS
COCORAHS OBSERVER REPORTED QUARTER SIZE HAIL SOUTH OF
BRUSHY CREEK.
0550 PM HAIL 2 SW BRUSHY CREEK 30.49N 97.77W
03/25/2009 M1.00 INCH WILLIAMSON TX COCORAHS
COCORAHS OBSERVER REPORTED QUARTER SIZE HAIL SOUTH OF
BRUSHY CREEK.
0555 PM HAIL 1 W PFLUGERVILLE 30.44N 97.64W
03/25/2009 M2.00 INCH TRAVIS TX TRAINED SPOTTER
0555 PM HAIL 3 SSE JOLLYVILLE 30.41N 97.74W
03/25/2009 M2.50 INCH TRAVIS TX COCORAHS
DENTS IN CAR...BROKEN CAR WINDOWS. HAIL SIZE MOSTLY 1
TO 1.5 INCH.
0600 PM HAIL 2 S PFLUGERVILLE 30.41N 97.62W
03/25/2009 E0.50 INCH TRAVIS TX PUBLIC
MEMBER OF THE PUBLIC REPORTED MARBLE SIZE HAIL SOUTH OF
PFLUGERVILLE
0600 PM HAIL ROUND ROCK 30.52N 97.67W
03/25/2009 M1.75 INCH WILLIAMSON TX TRAINED SPOTTER
SOME DAMAGE TO ROOFS
0601 PM HAIL 1 S ROUND ROCK 30.50N 97.67W
03/25/2009 M1.75 INCH WILLIAMSON TX TRAINED SPOTTER
0615 PM HAIL 2 SSW JOLLYVILLE 30.42N 97.76W
03/25/2009 M2.00 INCH TRAVIS TX COCORAHS
HEN EGG SIZE HAIL CAUSED CAR DENTS AND DAMAGE TO ROOF
SHINGLES.
0630 PM HAIL COUPLAND 30.47N 97.38W
03/25/2009 E0.75 INCH WILLIAMSON TX PUBLIC
&&
EVENT NUMBER 00337 00375 00338 00339 00346 00340 00341 00345 00342
00343 00347 00344 00373 00354 00348 00361 00362 00349 00350 00356
00364 00370 00355 00363 00351 00352 00353 00357 00359 00367 00368
00372 00378 00380 00381 00365 00366 00358 00382 00369 00376 00360
00379 00371
JPBSpecial weather statement, Mar 26, 7:44 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 AM CDT THU MAR 26 2009
TXZ183-184-202-261445-
EDWARDS-KINNEY-VAL VERDE-
844 AM CDT THU MAR 26 2009
...A STRONG THUNDERSTORM WAS AFFECTING EDWARDS...KINNEY AND VAL VERDE
COUNTIES...
AT 842 AM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM
6 MILES EAST OF AMISTAD VILLAGE...OR 7 MILES NORTH OF
DEL RIO...MOVING NORTHEAST AT 20 MPH. A SPOTTER REPORTED PEA SIZE
HAIL IN NORTHWEST DEL RIO NEAR LAKE AMISTAD.
PEOPLE IN NORTHWESTERN KINNEY...SOUTHWESTERN EDWARDS AND VAL VERDE
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
Hail, Val Verde
- When
- March 26, 7:55 AM CST to 7:57 AM CST
- Where
- Val Verde County, 4.19 mi N of Del Rio
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 29.430, -100.910
A thunderstorm moved across north of Del Rio and produced penny size hail at the Lonesome Dove RV park.
Hail, Uvalde
- When
- March 26, 8:15 AM CST to 8:17 AM CST
- Where
- Uvalde County, 1.21 mi E of Uvalde
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.220, -99.780
A thunderstorm moved through the Uvalde area and produced nickel size hail.
Hail, Uvalde
- When
- March 26, 8:22 AM CST to 8:31 AM CST
- Where
- Uvalde County, 2.28 mi SE of Uvalde to 1.21 mi E of Uvalde
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.200, -99.770
A thunderstorm moved through the Uvalde area and produced hail ranging from quarter to golf ball size. We received three reports of severe size hail from this storm.
Hail, Uvalde
- When
- March 26, 8:22 AM CST
- Where
- Uvalde County, 1.83 mi SE of Uvalde
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.200, -99.780
Hail, Uvalde
- When
- March 26, 8:24 AM CST
- Where
- Uvalde County, 1.21 mi E of Uvalde
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.220, -99.780
Hail, Medina
- When
- March 26, 9:15 AM CST to 9:17 AM CST
- Where
- Medina County, 1.83 mi NE of Yancey
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 29.150, -99.130
A thunderstorm produced quarter size hail in the Yancey area.
Hail, Uvalde
- When
- March 26, 9:40 AM CST to 9:42 AM CST
- Where
- Uvalde County, 3.9 mi SSE of Laguna
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 29.370, -99.970
A thunderstorm produced quarter size hail south of Laguna at Park Chalk Bluff.
Hail, Medina
- When
- March 26, 9:41 AM CST to 9:43 AM CST
- Where
- Medina County, 1.83 mi NE of Yancey
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 29.150, -99.130
A thunderstorm produced penny size hail north of Yancey.
Hail, Medina
- When
- March 26, 10:18 AM CST to 10:20 AM CST
- Where
- Medina County, 0.92 mi NE of Natalia
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 29.190, -98.860
A thunderstorm produced quarter size hail in the Natalia area.
Hail, Uvalde
- When
- March 26, 10:21 AM CST to 10:23 AM CST
- Where
- Uvalde County, Knippa
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 29.300, -99.630
A thunderstorm produced penny size at the Vulcan Materials plant in Knippa.
Hail, Medina
- When
- March 26, 10:22 AM CST to 10:23 AM CST
- Where
- Medina County, 0.92 mi NE of Natalia to 1.21 mi E of Coal Mine
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 29.190, -98.860
A thunderstorm produced hail ranging from penny to golf ball size in the Natalia and Lytle area.
Hail, Atascosa
- When
- March 26, 10:22 AM CST
- Where
- Atascosa County, Lytle
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 29.230, -98.800
Hail, Frio
- When
- March 26, 10:55 AM CST
- Where
- Frio County, 0.92 mi NW of Pearsall
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 28.890, -99.090
Hail, Frio
- When
- March 26, 11:28 AM CST
- Where
- Frio County, 0.92 mi NW of Pearsall
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 28.890, -99.090
Thunderstorm Wind, Frio
- When
- March 26, 11:30 AM CST
- Where
- Frio County, 3.1 mi ENE of Pearsall
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 28.890, -99.030
There was an eight inch diameter tree branch blown down.
Hail, Medina
- When
- March 26, 11:32 AM CST
- Where
- Medina County, 1.21 mi E of Devine
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 29.150, -98.900
Hail, Atascosa
- When
- March 26, 12:00 PM CST to 12:02 PM CST
- Where
- Atascosa County, 0.69 mi S of Charlotte
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 28.860, -98.700
The Atascosa County Sheriff's Office reported quarter size hail.
Thunderstorm Wind, Atascosa
- When
- March 26, 12:00 PM CST to 12:02 PM CST
- Where
- Atascosa County, 0.69 mi S of Charlotte
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 28.860, -98.700
The Atascosa County Sheriff's Office reported an estimated wind gust of 60 mph.
Thunderstorm Wind, Atascosa
- When
- March 26, 12:16 PM CST to 12:18 PM CST
- Where
- Atascosa County, 6.66 mi W of Christine
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 28.780, -98.610
The Atascosa County Sheriff's Office reported trees blown down.
Hail, Atascosa
- When
- March 26, 12:19 PM CST to 12:22 PM CST
- Where
- Atascosa County, 0.69 mi N of Christine
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 28.790, -98.500
Hail, Atascosa
- When
- March 26, 12:22 PM CST
- Where
- Atascosa County, 0.69 mi N of Christine
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 28.790, -98.500
Thunderstorm Wind, Atascosa
- When
- March 26, 12:22 PM CST
- Where
- Atascosa County, 0.69 mi N of Christine
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 28.790, -98.500
Hail, Atascosa
- When
- March 26, 12:41 PM CST to 12:43 PM CST
- Where
- Atascosa County, Campbellton
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 28.750, -98.300
A resident reported penny size hail.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in New Mexico, March 26 to 27, 20091 death · 13 events
- Blizzard in Texas, March 26 to 28, 2009$800,000 · 19 events
- Tornadoes and Damaging Winds in Alabama, March 26, 2009$156,000 · EF1 · 14 events
- Hail and Damaging Winds in Louisiana, March 26, 2009$382,000 · 1.75 in hail · 16 events
- Blizzard in Oklahoma, March 26 to 28, 2009$450,000 · 3 events
- Tornado and Damaging Winds in Alabama, March 26, 2009$107,000 · EF1 · 4 events
- Tornadoes and Hail in Texas, March 26, 2009$139,000 · EF0 · 17 events
- Hail and Damaging Winds in Texas, March 26, 2009$120,000 · 1.75 in hail · 10 events
- Damaging Winds in Alabama, March 26, 2009$135,000 · 60 kt wind · 2 events
- High Wind in Arizona, March 26, 2009$100,000 · 53 kt wind · 3 events
- Hail and Damaging Wind in Oklahoma, March 26, 2009$40,000 · 1.75 in hail · 14 events
- Strong Wind in Arizona, March 26, 2009$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 155748, 155749, 155753, 161344, 161345, 155755, 155757, 155759, 155761, 155762, 155764, 161346, 161347, 161348, 161349, 161350, 161030, 161034, 161033, 161031, 161351, 161352, 161032.